I've just posted a question regarding sleeping medicine dependence. I started taking it because of insomnia. Without it I cannot sleep at night. My question this time is when I try to take a nap in the day, why just as I'm about to fall asleep does an unpleasant feeling well up from my abdomen to my thorax and arms?
How are you? What medication are you presently taking? Sleep medicine should not be used for a long period of time, if not, dependence to the medicine happens. There are some behavioral changes that may happen when taking sleep medicine such as: confusion, anxiety, strange behavior, hallucinations, depression, or aggressive behavior. This depends on what kind on drug you are taking and its side effects.Withdrawal symptoms can also happen when a person suddenly stops taking sleep medicine after being used on taking this medicine for a long time. Withdrawal symptoms includes: irritability, muscle cramps, vomiting, shakiness, sweating. If there is no improvement with your present medication or you have been taking it for a long period of time, it is good to consult your doctor so that proper management can be given. Take care and keep us posted.
What is the sleep med your taking,,I was thinking maybe because its during the day your not taking the sleep med and your mind is getting confused wanting that sleep med but is not getting it,,so maybe like a withdrawal type of symptom.
Firstly, thank you both for your concern. I'm taking Lendormin 0.25mg (one before bedtime). I've been taking it for around two months, which I realise is far too long. I haven't noticed any of those side effects Dr Santos mentions, although I know I could well be dependent on the drug now. I want to try and taper off it. Is a reduction from one to three-quarters to half to one-quarter to nil the correct way to go, and, if so, how many days at each step? I have tried on a few occasions to go to bed without taking one but after two hours of laying wide awake have taken one.
It is good that there is no observed side effects of Lendormin. It's generic, Brotizolam is a sedative and muscle relaxant. It belongs to the group of Benzodiazepams.It is very easy to develop tolerance and dependence in this group and withdrawal is long and unpleasant, and sometimes life threatening. It is also important to know that this group react with alcohol, sleeping pills, painkillers, female hormones, and cold and hay fever medications. Doctors usually taper off usage gradually and substitute other drugs. It would be good to discuss with your doctor on how to stop this medicine with other options since this needs constant supervision and care. Take care and regards.
Thank you for your latest comment. My goal is to wean myself off Lendormin and attempt to go to sleep unassisted. I'll see the doctor who prescribed the Lendormin next week, when I'll ask for his advise regarding this. That is possible, I hope! Thank you again
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.